MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0602660
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Suction Problem (2170); Dent in Material (2526); Deformation Due to Compressive Stress (2889); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 06/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that sometimes, post port placement for cancer treatment, the port allegedly compressed, eroded, and pinched off.It was further reported that the physicians were unable to draw back from the port during the infusion.Furthermore, an x-ray review showed that a large piece of the catheter measuring over five centimeters had broken away and lodged in the patient's heart.Reportedly, the patient underwent an emergency heart catheterization to retrieve the catheter segment from the heart and will undergo surgery to remove those portions of the device that remain implanted; however, the current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical records were not provided.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 06/2026), g3.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that ten months and twenty eight days post port placement the physicians were unable to draw back from the port during the infusion.It was further reported that an x-ray review showed that a large piece of the catheter measuring over five centimeters had broken away and lodged in the patient's heart.Reportedly, the patient underwent an emergency heart catheterization to retrieve the catheter segment from the heart and will undergo surgery to remove those portions of the device that remain implanted; however, the current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided and reviewed.The patient shoulder was prepped and draped in the usual sterile manner.Under fluoroscopic guidance, a bard mri implantable port was placed in a patient after being diagnosed with breast cancer.Postoperative chest x-ray showed adequate placement.Ten months and twenty-eight days post port placement, the blood was allegedly unable to be withdrawn from the patient¿s port.X-ray of port with contrast injection was performed which showed only a small portion of the left subclavian port.It was further reported that there was allegedly a broken left subclavian port large segment of the catheter measuring over five centimeters within the heart under x-ray examination.On the same day, removal of migrated port catheter segment was performed in the heart for a patient noted to have complication of cardiovascular infusion catheter and with unspecified complication.Through the right femoral vein access, a 20 mm snare was advanced through a jr4 guide catheter.The retained portion of the port catheter segment was easily captured and withdrawn with a snare device through the venous access site.The sheath was removed, and pressure was utilized to gain hemostasis, and the patient was discharged to recovery room in stable condition.Therefore, the investigation is confirmed for the reported fracture, material separation, migration and suction issue.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that ten months and twenty-eight days post a port placement, the blood was allegedly unable to be withdrawn from the patient's port.It was further reported that a large segment of the port catheter measuring over five centimeters was allegedly broken and separated from the port under x-ray examination.It was also reported that the fractured catheter segment had allegedly migrated within the patient's heart.Furthermore, patient allegedly experienced extreme pain.Reportedly, the retained portion of the port catheter segment was easily captured and withdrawn with a snare device through the venous access site.The current status of the patient is unknown.

Brand Name
M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17648960
Report Number3006260740-2023-03790
Device Sequence Number12607681
Product Code LJT
UDI-Device Identifier00801741025655
UDI-Public(01)00801741025655
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0602660
Device Lot NumberREFX2026
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer11/30/2023
04/18/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date12/07/2023
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale